MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X20; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X20; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188320320
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported after implanting all screws and rods, (b)(6) was final tightening the outer nut for the crosslink and it pulled the inner set screw out of the screw head.He thought it was a defective set screw so he changed out the inner set screw.When he put on the outer nut and started to final tighten it, it pulled out the inner set screw again.He tried this again with the same outcome.At this point he examined the threads in the screw head and realized that the threads were gone on one side of the tulip.He then had to remove the rod and change out the actual screw.After changing out the screw, everything locked down as it should.30 minute delay reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device found that the initial threads on the screw¿s tulip head had become torn off.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the tulip head threads becoming torn off cannot be positively determined.However, the noted damage suggests that inadvertently cross threading of the set screw occurred upon insertion into the tulip head.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR LS SCREW 3.5X20
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7450888
Report Number1526439-2018-50394
Device Sequence Number10791549
Product Code NKG
UDI-Device Identifier10705034158105
UDI-Public(01)10705034158105
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188320320
Device Catalogue Number188320320
Device Lot Number103005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR